Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 14, 2018, 3:28 PM CDT for 17 counties in Texas. It took effect at Mar 15, 2018, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2018, 3:28 PM CDT (20:28 UTC)
- In effect from
- Mar 15, 2018, 1:00 PM CDT
- Expired
- Mar 15, 2018, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 44 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2086 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
592 WWUS84 KLUB 142028 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 328 PM CDT Wed Mar 14 2018 TXZ021>023-027>029-033>035-039-040-150430- /O.UPG.KLUB.FW.A.0009.180315T1800Z-180316T0200Z/ /O.NEW.KLUB.FW.W.0009.180315T1800Z-180316T0200Z/ /O.NEW.KLUB.FW.A.0010.180316T1700Z-180317T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry- 328 PM CDT Wed Mar 14 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS AND FAR SOUTHWESTERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE SOUTH PLAINS, ROLLING PLAINS, AND FAR SOUTHERN TEXAS PANHANDLE... The National Weather Service in Lubbock has issued a Red Flag Warning for the South Plains and far southwestern Texas Panhandle, which is in effect from 1 PM to 9 PM CDT Thursday. The Fire Weather Watch for Thursday is no longer in effect. * Wind...Southwest at 20 to 25 mph with gusts to 35 mph. * Humidity...Between 10 and 15 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ024>026-030>032-036>038-041>044-150430- /O.NEW.KLUB.FW.A.0010.180316T1700Z-180317T0200Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King- Lynn-Garza-Kent-Stonewall- 328 PM CDT Wed Mar 14 2018 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE SOUTH PLAINS, ROLLING PLAINS, AND FAR SOUTHERN TEXAS PANHANDLE... The National Weather Service in Lubbock has issued a Fire Weather Watch, which is in effect from Friday afternoon through Friday evening. * Timing...Friday from 12 pm through 9 pm. * Wind...West wind 15 to 25 mph with gusts to 35 mph. * Humidity...Between 5 to 10 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$ Jordan
4 follow-up statements
106 WWUS84 KLUB 150307 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 1007 PM CDT Wed Mar 14 2018 TXZ021>023-027>029-033>035-039-040-151100- /O.CON.KLUB.FW.W.0009.180315T1800Z-180316T0200Z/ /O.CON.KLUB.FW.A.0010.180316T1700Z-180317T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry- 1007 PM CDT Wed Mar 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS AND FAR SOUTHWESTERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS AND FAR SOUTHWESTERN TEXAS PANHANDLE... The National Weather Service in Lubbock has issued a Red Flag Warning for the South Plains and far southwestern Texas Panhandle, which is in effect from 1 PM to 9 PM CDT Thursday. * Timing...The Red Flag Warning is valid from 1 pm to 9 pm Thursday, and a Fire Weather Watch is in effect Friday from 12 pm through 9 pm. * Wind...Southwest at 20 to 25 mph with gusts to 35 mph. * Humidity...Between 10 and 15 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ024>026-030>032-036>038-041>044-151100- /O.CON.KLUB.FW.A.0010.180316T1700Z-180317T0200Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King- Lynn-Garza-Kent-Stonewall- 1007 PM CDT Wed Mar 14 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE SOUTH PLAINS, ROLLING PLAINS, AND FAR SOUTHERN TEXAS PANHANDLE... * Timing...Friday from 12 pm through 9 pm. * Wind...West wind 15 to 25 mph with gusts to 35 mph. * Humidity...Between 5 and 10 percent. * Fuels...Critically dry. * Impacts...Any fires that develop could spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$
908 WWUS84 KLUB 150856 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 356 AM CDT Thu Mar 15 2018 TXZ024>026-030>032-151900- /O.EXA.KLUB.FW.W.0009.180315T1800Z-180316T0200Z/ /O.CON.KLUB.FW.A.0010.180316T1700Z-180317T0200Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle- 356 AM CDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EXTREME SOUTHEASTERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EXTREME SOUTHEASTERN TEXAS PANHANDLE... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 9 PM CDT this evening. * Timing...The Red Flag Warning is valid from 1 pm to 9 pm today, and a Fire Weather Watch is in effect Friday from 12 pm through 9 pm. * Wind...Southwest at 20 to 25 mph today. West at 20 to 25 mph on Friday. * Humidity...Between 10 and 15 percent today and between 5 and 10 percent on Friday. * Fuels...Critically dry. * Impacts...Any fires that develop could spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$ TXZ021>023-027>029-033>035-039-040-151900- /O.CON.KLUB.FW.W.0009.180315T1800Z-180316T0200Z/ /O.CON.KLUB.FW.A.0010.180316T1700Z-180317T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry- 356 AM CDT Thu Mar 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... * Timing...The Red Flag Warning is valid from 1 pm to 9 pm today, and a Fire Weather Watch is in effect Friday from 12 pm through 9 pm. * Wind...Southwest at 20 to 25 mph with gusts to 35 mph today. West at 20 to 25 mph on Friday. * Humidity...Between 10 and 15 percent today and between 5 and 10 percent on Friday. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ036>038-041>044-151900- /O.CON.KLUB.FW.A.0010.180316T1700Z-180317T0200Z/ Crosby-Dickens-King-Lynn-Garza-Kent-Stonewall- 356 AM CDT Thu Mar 15 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE ROLLING PLAINS AND EASTERN SOUTH PLAINS... * Timing...Friday from 12 pm through 9 pm. * Wind...West wind 15 to 25 mph with gusts to 35 mph. * Humidity...Between 5 and 10 percent. * Fuels...Critically dry. * Impacts...Any fires that develop could spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$
510 WWUS84 KLUB 151913 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 213 PM CDT Thu Mar 15 2018 TXZ021>035-039-040-160200- /O.CON.KLUB.FW.W.0009.000000T0000Z-180316T0200Z/ /O.CON.KLUB.FW.A.0010.180316T1700Z-180317T0200Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Yoakum-Terry- 213 PM CDT Thu Mar 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... * Timing...The Red Flag Warning is valid until 9 pm today, and a Fire Weather Watch is in effect Friday from 12 pm through 9 pm. * Wind...Southwest at 20 to 25 mph with gusts to 35 mph today. West at 20 to 25 mph on Friday. * Humidity...Between 10 and 15 percent today and between 5 and 10 percent on Friday. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ036>038-041>044-160200- /O.CON.KLUB.FW.A.0010.180316T1700Z-180317T0200Z/ Crosby-Dickens-King-Lynn-Garza-Kent-Stonewall- 213 PM CDT Thu Mar 15 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE ROLLING PLAINS AND EASTERN SOUTH PLAINS... * Timing...Friday from 12 pm through 9 pm. * Wind...West wind 15 to 25 mph with gusts to 35 mph. * Humidity...Between 5 and 10 percent. * Fuels...Critically dry. * Impacts...Any fires that develop could spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$
561 WWUS84 KLUB 160155 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 855 PM CDT Thu Mar 15 2018 TXZ021>035-039-040-161100- /O.EXP.KLUB.FW.W.0009.000000T0000Z-180316T0200Z/ /O.UPG.KLUB.FW.A.0010.180316T1700Z-180317T0200Z/ /O.NEW.KLUB.FW.W.0010.180316T1600Z-180317T0200Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Yoakum-Terry- 855 PM CDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM CDT Friday. The Fire Weather Watch is no longer in effect. * Timing...A Red Flag Warning is in effect on Friday from 11 am through 9 pm. * Wind...West at 20 to 30 mph with gusts to 40 mph on Friday. * Humidity...Between 5 and 10 percent on Friday. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ036>038-041>044-161100- /O.UPG.KLUB.FW.A.0010.180316T1700Z-180317T0200Z/ /O.NEW.KLUB.FW.W.0010.180316T1600Z-180317T0200Z/ Crosby-Dickens-King-Lynn-Garza-Kent-Stonewall- 855 PM CDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM CDT Friday. The Fire Weather Watch is no longer in effect. * Timing...A Red Flag Warning is in effect on Friday from 11 am through 9 pm. * Wind...West wind 20 to 25 mph with gusts to 35 mph. * Humidity...Between 5 and 10 percent. * Fuels...Critically dry. * Impacts...Any fires that develop could spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 14, 12:23 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Mar 14, 12:23 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1223 PM CDT Wed Mar 14 2018 .AVIATION... Gusty surface winds are expected at all terminals this afternoon and evening. High clouds at or above 20K feet will prevail with VFR conditions next 24 hours. && PREV DISCUSSION... /issued 322 AM CDT Wed Mar 14 2018/ DISCUSSION... Fire weather concerns will manifest itself again for the rest of this week into the weekend. An expansive surface ridge will begin to relinquish control of the region today with surface lee troughing developing west of the area. An upper level ridge overhead will keep mostly southerly winds today but warmer temperatures closer to or above seasonal averages. Surface dew point will be on the increase today under the low level return flow, however, this increase will be stunted a bit off the caprock. Relative humidity values may drop to around 15 percent off the caprock today but winds will likely remain well shy of critical fire weather conditions. An upper level ridge will mover east of the area on Thursday with a short wave moving across the four corners by the afternoon. This will bring a greater threat for critical fire weather conditions. This pattern will draw up abundant amounts of low level moisture in the morning especially for areas off the caprock. However, deep mixing by the afternoon especially on the caprock will dry out the low levels of the atmosphere. Winds aloft will be increasing through the day so it will not be the best timing for maximum wind potential. Nonetheless, this wind max will exist from east-central New Mexico through the northwestern Texas Panhandle. This will also be layered on top of a low level thermal ridge. Complicating all of this will be the presence of mid level moisture moving overhead. This may act to prevent such deep mixing and less surface winds as a result. Furthermore, a non-negligible amount of lift coupled with this moisture may create isolated/dry thunderstorms or virga bombs. Friday will see the fire weather potential continue but winds are anticipated to be much less. However, relative humidity values will drastically drop with temperatures around 15-20 degrees above seasonal averages. Upper level winds will become more zonal allowing for a dry line to mix well to the east. Strong subsidence in the wake of the dryline will bring some extremely dry air down to the surface. Increasing uncertainty now exists for a weak front on Saturday. The ECMWF is holding to its guns in depicting this weak front while the GFS holds it up in the Texas Panhandle. The closer this front ends up to the area will result in lighter winds and less fire weather concerns. Also noteworthy will be a weak short wave aloft but moisture levels will likely be too low to see any measurable precipitation for the southern Rolling Plains. If this wasn't enough, another strong short wave will eject out of the Rockies on Sunday. More considerable uncertainty exists with this short wave with the GFS depicting a more dampened trough and less winds than the ECMWF. Above seasonal average temperatures will continue for the foreseeable future. && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening for TXZ021>023-027>029-033>035-039-040. && 06/06/99
Hazardous weather outlook, Mar 14, 4:17 AM CDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 417 AM CDT Wed Mar 14 2018 TXZ021>044-150930- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 417 AM CDT Wed Mar 14 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Warm temperatures, dry conditions, strong winds, and critically dry fuels will combine to create elevated fire weather conditions for the Rolling Plains and extreme southeastern Texas Panhandle for Wednesday afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Elevated to critical fire weather conditions may be possible from Thursday through Sunday due to strong winds and low relative humidity values. A Fire Weather Watch is in effect for the South Plains and extreme southwestern Texas Panhandle for Thursday afternoon.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:22 AM CDT | Fire Weather Watch | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 5 more | 12 hr |
| Mar 14, 3:28 PM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 29 hr |
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.